Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering from ringworm on shin. Using anti-fungal cream, slight pus secretion. Anti-fungal tablets required?

Hi, my son has had a ring worm on his shin about twice the size of your thumb nail...I ve been treating it with clonea...anti fungal cream for about 2 weeks now applying the cream twice a day. Today I noticed it has gotten a bit bigger and now has little pus secreting spots on it... Similar to a pimple . Should I take him to the doctor for anti fungal tablets as well as the cream or just keep persisting with the cream?? Thanks heaps for your advice.
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  322
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Based on the information it seems like their is some kind of "BACTERIAL INFECTION" that is present over the fungal infection.

The fungal infection will decease the immunity for that surrounding area and due to that decrease in the immunity the opportunistic infection from other bacterial agents is very common, hence the pus formation is from the supra-aided bacterial infection.


Here is what they most likely do
1) Physical exam and visual examination of the pus
2) may need to have culture and sensitivity test.
3) Surface application of some antibiotic cream will be prescribe first.
4) Based on the culture result they may or may not change the cream.

Hope it helps.

Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor